MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DRILL PIN AND SCREW INSERTER; INSTRUMENT, SURGICAL, ORTHOPEDIC

ZIMMER BIOMET, INC. DRILL PIN AND SCREW INSERTER; INSTRUMENT, SURGICAL, ORTHOPEDIC
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a hex pin driver fractured during screw insertion.There is no additional information available.
 
Additional Manufacturer Narrative
(b)(4).The product has been returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Visual examination of the returned product identified signs of repeated use and was found to be fractured.The analysis of the fracture found the fracture was consistent with the device fractures analyzed in (b)(4), which indicates bending overload failure.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DRILL PIN AND SCREW INSERTER
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14829947
Report Number0001822565-2022-01856
Device Sequence Number2367770
Product Code HWB
UDI-Device Identifier00889024201637
UDI-Public(01)00889024201637(10)64948864
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00590102100
Device Lot Number64948864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale